MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; CAUTERY

BOVIE MEDICAL CORP BOVIE; CAUTERY
Model Number AA01
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
Customer alleges that aa01 has ignited during use when cauterizing "folds" which then caught on fire causing danger to staff and patient.Patient received minor burns to face.
 
Additional Manufacturer Narrative
Complaint event occurred on (b)(6) 20221.End customer did not notify distributor till a later date.Distributor made symmetry aware of event on (b)(6) 2022.Customer supplied the following information about the complaint: plastic surgeon was completing removal of a mole on the facial area.Aa01 cautery was used to stop the bleeding.User ignited some basic gauze while cauterizing the blood vessels where the mole was removed.Patient received burns to the forehead, round in shape about 1 cm.No serious injury, life threatening event, hospitalization, or death occurred.However, it is not known if a scar will result due to the burn.Device was only active for a few seconds.It was not active more than active, stated by the customer.No true cycles of activation were given.Product was inspected briefly prior to use, but not documented.Product lot number remains unknown.Product was destroyed after use, therefore pictures or return is not possible.Root cause is believed to be accidental user error in operating the cautery to close to flammable materials.According to the ifu, mc-23009 revision 8, "do not use in the presence of flammable gases/materials or in oxygen rich environments.Fire could result.Cautery produces heat in excess of 1000 degrees f, which can cause burns or fire from misuse.Accidental exposure to cautery tip may lead to inadvertent burns to patient or user." there has been a total of (b)(4) sold since 2016 with 4 complaints received for similar occurrences.((b)(4) complaint rate) based on the above information, this report can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or the need for corrective actions, a follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton corp
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key14700414
Report Number3007208013-2022-00022
Device Sequence Number5057913
Product Code GEI
UDI-Device Identifier00607151011017
UDI-Public00607151011017
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01
Device Catalogue NumberAA01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown